Zyprexa (olanzepine)

Discussion in 'Therapy and Medication' started by wheresmysheep, Feb 8, 2011.

  1. wheresmysheep

    wheresmysheep Staff Alumni

    I just found this online, and i am really pissed off.
    Anyone who has been listening to me recently, will know that i have been figting my doctors for the last month+ to NOT go back on these meds for the side effects I experienced on them, (weight gain, shaking memory loss) and now i go and find that is can cause "diabetes, hyperglycemia, ketoacidosis or pancreatitis."
    Oh and dont be put off be the '... before june 6th, 2007...' cause thats just teh date that doctors were told that these things can happen from this medication!!!


    ASSHOLES
     
  2. aki

    aki Well-Known Member

    I find it really odd how Irish doctors are so keen about this medication. At the place I told you about before, someone asked a nurse during a session why most of the patients there seemed to be on olanzapine. And he said it was because it had so few negative side effects, compared to other meds which treat the same issues. He said the only negative side effect it had really was weight gain. This clearly isn't true, as your experience proved and I've read horror stories online about it too. It's just too weird, the meds psychiatrists seem to rely on here are SSRIs, SNRIs and olanzapine. I don't know what the fuck is going on frankly and why they're so mad on you staying on it, when it's obviously not suited to you and you hated being on it. I won't go into conspiracy theories but I'm really weirded out by this.
     
  3. Domo

    Domo Well-Known Member

    I don't know how anyone takes this on a daily basis. I use this when i get really suicidal and want to knock myself out, which is does for about 48 hours...
     
  4. wheresmysheep

    wheresmysheep Staff Alumni

    You and me both!
    I'm going to try and be assertive next tuesday, (I'm seeing the psych nurse now btw) and try come away with some form of med, becuase frankly, I cannot keep going on without medication. My mood swings and lack of concentration is fucking me right up, and i refuse to take this. I gave in and took it on saturday night just gone, after spending all of saturday sitting infront of blank page trying to do work. I slept from (roughly) 1am to 1pm the following afternoon, and then a 3hour nap from 5-8pm and then slept again from 1amish - 11am monday. And that was only taking 10mg!!!!!! and I NORMALLY only get 2-(if i'm lucky) 4 hours sleep. Its completely messed up. And im am extremely angry.
    They better fecking listen.
    Also domo, see my sleeping patter for sunday above :p I totally agree with you.
     
  5. aki

    aki Well-Known Member

    How did it go?
     
  6. wheresmysheep

    wheresmysheep Staff Alumni

    mmm, no comment?

    wont be able to go on meds cause they make me shake :dry:
    Was told in an ever so roundabout way to self medicate by my gp, and then to give up art and my hopes of becoming a tatooist by my mum.
    Oh how i love my life :smile:
     
  7. aki

    aki Well-Known Member

    All meds make you shake? You won't be getting any, ever? What about any other support?

    Oh my god, don't give up art or tattooing! That will just be like giving up on everything.
     
  8. solutions

    solutions Well-Known Member

    Zyprexa is, I'm sorry to say, a total motherfucker. I took as much as 25 mg a day at one point. The increased appetite and ridiculous cravings for sweets and carbs was unreal. It was uncontrollable, and I felt like I was going crazy with hunger, constantly. The only good thing that can be said about it is that it made me sleep 12 hours a night. Once it kicked in, I was in bed and no one was going to see me for a long time.

    I wouldn't recommend the drug, considering the much better alternatives out there. Seroquel's worked best for me. I've had no weight gain side effect from it and it still does what antipsychotics are supposed to do.
     
  9. icequeen

    icequeen Well-Known Member

    i wouldnt touch this ever again...had horrendous side effects the worst being
    excessive fluid retention which meant i had to have regular blood tests and
    water meds for weeks, i couldnt even get into my regular clothes or wear shoes as i bloated so badly, so dont let them tell you this stuff is safe!
     
  10. berty

    berty Member

    im on 20mg of zyprexa in the morning and it works really well for me.
    sure the side effects suck i get the shakes and weight gain but it has done wonders to my psychotic brain.